| Model Number |
1012449-20 |
| Medical Device Problem Codes |
Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/02/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that the device was not prepped (air aspiration) outside the anatomy prior to use.The procedure was to treat a lesion located in the circumflex artery that was mildly calcified.The nc trek rx balloon dilatation catheter was advanced to the lesion and the balloon ruptured during the first inflation at 8 atmospheres.There was no reported adverse patient effect and no clinically significant delay in the procedure.A non-abbott balloon was used to complete the procedure.No additional information was provided.
Additional Manufacturer Narrative
The device was returned for analysis.The reported material rupture was able to be confirmed.Additionally, scratches on the balloon and peeling balloon material were noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It should be noted that the nc trek rx coronary dilatation catheter instructions for use (ifu), states: caution: all air must be removed from the balloon and displaced with contrast prior to inserting into the body otherwise, complications may occur.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the mildly calcified anatomy resulted in the noted scratched and peeling balloon material; thus compromising the balloon material and ultimately resulting in the reported material rupture.There is no indication of a product quality issue with respect to manufacture, design or labeling.